Alert archive / Hawaii / Small Craft Advisories in 2015

Small Craft Advisory 2, NWS Honolulu, HI

January 3, 2015

NWS Honolulu, HI issued this small craft advisory at Jan 3, 2015, 3:30 AM HST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2015, 3:30 AM HST (13:30 UTC)
Expired
Jan 4, 2015, 12:00 PM HST
In force
33 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WHHW70 PHFO 031330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST SAT JAN 3 2015

...WINDS AND SEAS LOWERING BUT STILL HAZARDOUS...

.THE HIGHEST WINDS AND SEAS NOW WERE LIMITED MAINLY TO NEAR THE
BIG ISLAND...BUT CONDITIONS OVER THE COASTAL WATERS WILL REMAIN
HAZARDOUS AT LEAST THROUGH TODAY.

PHZ117>124-040230-
/O.CAN.PHFO.GL.W.0001.000000T0000Z-150103T2200Z/
/O.NEW.PHFO.SC.Y.0002.150103T1330Z-150104T0400Z/
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
330 AM HST SAT JAN 3 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...WEST TO NORTHWEST WINDS
  20 TO OVER 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 7 TO 18
  FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR
SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ110>114-040230-
/O.CAN.PHFO.GL.W.0001.000000T0000Z-150103T1600Z/
/O.NEW.PHFO.SC.Y.0002.150103T1330Z-150104T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-
330 AM HST SAT JAN 3 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHWEST TO NORTH
  WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 9 TO 15
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR
SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ115-116-040230-
/O.CAN.PHFO.GL.W.0002.000000T0000Z-150103T2200Z/
/O.NEW.PHFO.SC.Y.0002.150103T1330Z-150104T0400Z/
OAHU LEEWARD WATERS-KAIWI CHANNEL-
330 AM HST SAT JAN 3 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHWEST TO NORTH
  WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 13
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR
SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
199 
WHHW70 PHFO 031935
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
935 AM HST SAT JAN 3 2015

...WINDS AND SEAS ARE LOWERING BUT STILL POSE A HAZARD...

.THE HIGHEST WINDS AND SEAS NOW WERE LIMITED MAINLY TO NEAR THE
BIG ISLAND...BUT CONDITIONS OVER THE COASTAL WATERS WILL REMAIN
HAZARDOUS TODAY.

PHZ110>124-040400-
/O.CON.PHFO.SC.Y.0002.000000T0000Z-150104T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
935 AM HST SAT JAN 3 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...WEST TO NORTHWEST
  WINDS 20 TO OVER 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8
  TO 16 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
176 
WHHW70 PHFO 040150
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
350 PM HST SAT JAN 3 2015

...BREEZY WINDS AND ROUGH SEAS CONTINUE IN THE WAKE OF THE FRONT...

.LOCALLY STRONG WINDS AND THE RESULTANT ROUGH SEAS WILL MAKE FOR
HAZARDOUS CONDITIONS THROUGH THIS EVENING. CONDITIONS ARE EXPECTED
TO IMPROVE TOWARD MIDNIGHT.

PHZ110>124-041000-
/O.EXT.PHFO.SC.Y.0002.000000T0000Z-150104T1000Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
350 PM HST SAT JAN 3 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST
TONIGHT. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...WEST TO NORTHWEST
  WINDS 20 TO OVER 30 KNOTS WITH SOME HIGHER GUSTS WITH ROUGH
  SEAS OF 8 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
167 
WHHW70 PHFO 040550
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
750 PM HST SAT JAN 3 2015


PHZ110>124-041600-
/O.EXT.PHFO.SC.Y.0002.000000T0000Z-150104T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
750 PM HST SAT JAN 3 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS AND SEAS...THROUGH EARLY SUNDAY MORNING...NORTH TO
  NORTHWEST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS...AND ROUGH
  SEAS OF 10 FEET OR GREATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
471 
WHHW70 PHFO 041333
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 AM HST SUN JAN 4 2015

PHZ112-115-118-119-123-041445-
/O.CAN.PHFO.SC.Y.0002.000000T0000Z-150104T1600Z/
KAUAI LEEWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND LEEWARD WATERS-
333 AM HST SUN JAN 4 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE SUBSIDED. THEREFORE...THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

$$

PHZ110-111-113-114-116-117-120>122-124-042200-
/O.EXT.PHFO.SC.Y.0002.000000T0000Z-150104T2200Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
333 AM HST SUN JAN 4 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. 


* SEAS...THROUGH THIS MORNING...ROUGH SEAS OF 10 FEET OR HIGHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 11:33 PM HST, 3 hours 57 minutes earlier.

Area forecast discussion, Jan 2, 11:33 PM HST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
1133 PM HST FRI JAN 2 2015

.UPDATE...
BASED ON REPORTS FROM HAWAII COUNTY CIVIL DEFENSE OF SCATTERED
POWER OUTAGES AND DOWNED TREES...AND CONTINUED INCREASING TREND IN
OBSERVED WIND SPEEDS ACROSS THE BIG ISLAND AND MAUI COUNTY...HAVE
EXTENDED THE HIGH WIND WARNING EASTWARD TO INCLUDE ALL OF THE
BIG ISLAND THROUGH 6 AM SATURDAY. DEPENDING ON THE MOVEMENT OF
THE COLD FRONT DURING THE NEXT SEVERAL HOURS...IT MAY BECOME
NECESSARY TO EXTEND THE HIGH WIND WARNING FOR THE BIG ISLAND INTO
SATURDAY MORNING.

A HIGH WIND WARNING AND BLIZZARD WARNING REMAINS IN EFFECT FOR THE
BIG ISLAND SUMMITS THROUGH SATURDAY.

THE HIGH WIND WARNING HAS BEEN DOWNGRADED TO A WIND ADVISORY FOR
KAUAI AND NIIHAU. THE HIGH WIND WARNING REMAINS IN EFFECT FOR OAHU
AND MAUI COUNTY. THE HIGH WIND WARNING FOR OAHU WILL PROBABLY BE
DOWNGRADED TO A WIND ADVISORY SOMETIME AFTER MIDNIGHT.

NO OTHER SIGNIFICANT CHANGES TO THE FORECAST AT THIS TIME.

&&

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP RAPIDLY DOWN THE ISLAND CHAIN
OVERNIGHT AND EARLY SATURDAY BRINGING BANDS OF HEAVY SHOWERS...
LOCALLY STRONG KONA WINDS...AND A CHANCE OF THUNDERSTORMS. WINDS
WILL SHIFT TO NORTHWEST AND SHOWERS WILL DIMINISH AFTER THE FRONT
PUSHES THROUGH. COOL AND DRY WEATHER IS EXPECTED BEHIND THE FRONT
ON SUNDAY...WITH A RELATIVELY DRY TRADE WIND PATTERN RESUMING
EARLY NEXT WEEK.

&&

.PREV DISCUSSION.../ISSUED 843 PM HST FRI JAN 2 2015/

A LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS IS MOVING ACROSS
OAHU AS OF 830 PM. THIS LINE APPEARS TO MARK THE COLD FRONT...WITH
WINDS SHIFTING TO THE NORTH AND PRESSURES STARTING TO RISE ACROSS
KAUAI DURING THE PAST COUPLE OF HOURS. LINES OF HEAVY SHOWERS HAVE
DEVELOPED OUT AHEAD OF THE FRONT ACROSS MAUI COUNTY AS WELL...AND
ONE SUCH LINE HAS TRAINED ACROSS LANAI FOR THE PAST COUPLE OF
HOURS...PROMPTING THE ISSUANCE OF A FLOOD ADVISORY THERE. PEAK
OBSERVED WIND GUSTS SO FAR HAVE BEEN IN THE 40-50 MPH RANGE...AND
THERE HAVE BEEN NUMEROUS REPORTS OF DOWNED TREES AND POWER OUTAGES
ALREADY FROM OAHU AND MAUI. THANKS TO OUR SKYWARN SPOTTERS AND
CIVIL DEFENSE PARTNERS FOR PROVIDING MUCH VALUABLE INFORMATION.

SURFACE ANALYSIS DEPICTS A LOW PRESSURE AREA CENTERED ABOUT 200
MILES NORTHEAST OF KAUAI...WITH THE COLD FRONT TRAILING ACROSS
OAHU. ALOFT...A DEEP MID/UPPER LEVEL TROUGH IS LOCATED OVER THE
CENTRAL PACIFIC...WITH MODEL AND SOUNDING DATA SHOWING A STRONG
JET STREAK ALONG THE WESTERN SIDE OF THE TROUGH. MIMIC-TPW
SATELLITE IMAGERY DEPICTS A NARROW RIBBON OF SOMEWHAT HIGHER
MOISTURE RIGHT ALONG THE COLD FRONT...BUT THE MAIN AREA OF DEEP
TROPICAL MOISTURE HAS REMAINED CONFINED TO THE SOUTHEAST AND SOUTH
OF THE BIG ISLAND. THE 00Z LIHUE SOUNDING REVEALED A STRONGLY
SHEARED BUT ONLY WEAKLY UNSTABLE ENVIRONMENT...WITH SURFACE BASED
CAPE AROUND 600 J/KG. CONVECTIVE BEHAVIOR SO FAR THIS EVENING HAS
REFLECTED THIS ENVIRONMENT...WITH THUNDERSTORMS REMAINING ISOLATED
AND BELOW SEVERE LIMITS.

OVERNIGHT...DAMAGING WIND GUSTS WILL REMAIN THE PRIMARY THREAT AS
THE COLD FRONT CONTINUES TO MOVE QUICKLY TO THE SOUTHEAST THROUGH
THE STATE. STRONG WINDS WILL BE MOST LIKELY WITHIN THE HEAVIER
CONVECTION WHICH WILL BRING THE HIGH WINDS ALOFT DOWN TO THE
SURFACE...BUT STRONG WIND GUSTS WILL ALSO BE POSSIBLE OUTSIDE OF
CONVECTION ACROSS FAVORED EXPOSED AND DOWNSLOPE LOCATIONS. THE
EXISTING HIGH WIND WARNING FOR KAUAI AND MOST OF OAHU WILL REMAIN
IN PLACE FOR NOW...WITH WIND ADVISORIES ELSEWHERE. SHOULD BE ABLE
TO DROP THE HIGH WIND WARNING FOR KAUAI LATER ON TONIGHT...BUT
MAY NEED TO EXTEND THE WARNING EASTWARD INTO MAUI COUNTY.

FLOODING WILL ALSO CONTINUE TO BE A CONCERN...ALTHOUGH FAST
MOVEMENT OF THE COLD FRONT SHOULD KEEP MOST PROBLEMS IN THE
ADVISORY RATHER THAN WARNING LEVEL. TRAINING OF RAIN BANDS...SUCH
AS OBSERVED OVER LANAI RECENTLY...COULD POSSIBLY RESULT IN
ISOLATED FLASH FLOODING IF IT PERSISTS LONG ENOUGH.

THE BIG ISLAND SUMMITS CONTINUE TO SEE WIND GUSTS AROUND 100 MPH
AT THE CFHT SENSOR...WITH RADAR AND SURFACE DATA INDICATING SNOW
LIKELY OCCURRING. THE BLIZZARD WARNING WILL REMAIN IN EFFECT FOR
ELEVATIONS ABOVE 11000 FEET...AND THE HIGH WIND WARNING WILL ALSO
REMAIN IN EFFECT FOR THE LOWER ELEVATIONS WITHIN THE SUMMIT ZONE.

UPDATED FORECASTS EARLIER TO ADJUST TIMING SLIGHTLY FOR THIS
EVENING...REFLECTING RADAR TRENDS. ADDITIONAL FORECAST UPDATES
WILL BE LIKELY DURING THE NIGHT AS THE FRONT CONTINUES TO MOVE
THROUGH THE REMAINDER OF THE STATE.

MOST OF THE GUIDANCE CLEARS THE FRONT PAST THE BIG ISLAND SATURDAY
MORNING. WEATHER CONDITIONS WILL IMPROVE FROM W TO E ON SATURDAY
AS A DRIER AIRMASS BUILDS INTO THE STATE ON NW WINDS BEHIND THE
FRONT. DRY AND COOL NORTHERLY FLOW WILL PREVAIL ON SUNDAY.
RELATIVELY DRY TRADE WIND CONDITIONS SHOULD RESUME ON MONDAY AND
PREVAIL THROUGH THE MIDDLE OF NEXT WEEK...AS HIGH PRESSURE BUILDS
SLOWLY EASTWARD TO THE NORTH OF THE STATE. A WEAK FRONT
APPROACHING FROM THE NORTHWEST MAY ALLOW THE TRADES TO WEAKEN AND
VEER SLIGHTLY BY NEXT THURSDAY OR FRIDAY...BUT NO MAJOR WEATHER
CHANGES ARE EXPECTED.

&&

.AVIATION...
THE FRONT IS PASSING OVER OAHU...BRINGING MOUNTAIN OBSCURATION...
CLOUDS...SHOWERS...AND THUNDERSTORMS TO THE ISLAND. AIRMET SIERRA
IN EFFECT FOR MOUNTAIN OBSCURATION...AND AIRMET TANGO IN EFFECT
FOR TURBULENCE FROM THE STRONG WINDS. ANTICIPATE CONDITIONS
IMPROVING AROUND MIDNIGHT ON OAHU.

PRE-FRONTAL BANDS HAVE BROUGHT PERIODS OF MOUNTAIN OBSCURATIONS TO
MAUI COUNTY...AND HAVE THUS PUT AIRMET SIERRA IN EFFECT FOR THOSE
AREAS. THE FRONT SHOULD REACH THOSE ISLANDS IN A COUPLE HOURS.
STRONG WINDS ARE ALREADY BEING EXPERIENCE OVER MAUI COUNTY...SO
AIRMET TANGO IS ALREADY IN EFFECT.

STRONG WINDS ARE ALSO ALREADY IMPACTING THE BIG ISLAND...WITH AIRMET
TANGO IN EFFECT THROUGH THE NIGHT. THE FRONT WILL LIKELY MOVE OVER
THE BIG ISLAND IN THE PRE-DAWN HOURS...AND WILL LIKELY NECESSITATE A
MOUNTAIN OBSCURATION AIRMET.

AN AREA OF SHOWERS MOVING OVER KAUAI FROM THE NORTHWEST IS
CONTINUING TO BRING LOW CEILINGS TO THE GARDEN ISLE...BUT ANTICIPATE
CONDITIONS WILL IMPROVE AS THE NIGHT WEARS ON.

THUNDERSTORMS DEVELOPING ALONG THE FRONT HAVE PROMPTED THE ISSUANCE
OF A SIGMET ALONG THE FRONT OVER THE ISLANDS.

&&

.MARINE...
RADAR/SURFACE DATA AND HIGH RESOLUTION GUIDANCE CONTINUES TO INDICATE
LIKELY LOCALIZED GALES AHEAD OF AND ALONG THE FRONT AS IT MOVES
THROUGH...PARTICULARLY IN AREAS THAT ARE PRONE TO ACCELERATION IN
THE VARIOUS WIND DIRECTIONS. THE GALE WARNING WILL REMAIN POSTED
OVERNIGHT...AND MARINERS SHOULD BE ALERT FOR ADDITIONAL SPECIAL
MARINE WARNINGS AS WELL. THE COMBINATION OF STRONG...SHIFTING
WINDS AND A SERIES OF LOW PRESSURE AREAS PASSING NEARBY N OF THE
ISLANDS WILL CONTINUE TO CREATE A COMBINATION OF HAZARDOUS MIXED
SWELL AND STEEP WIND WAVES. SHORT TO MODERATE PERIOD N AND NW
SWELLS WILL CONTINUE TO DOMINATE THE SURF THROUGH THE WEEKEND. A
SHORT PERIOD NNW SWELL IS FORECAST TO BUILD OVERNIGHT AND CONTINUE
THROUGH THE WEEKEND. RESULTING SURF ON N FACING SHORES SHOULD
REMAIN BELOW ADVISORY LEVELS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM HST SATURDAY FOR NIIHAU-KAUAI-OAHU
SOUTH SHORE-WAIANAE COAST.

HIGH WIND WARNING UNTIL 6 AM HST SATURDAY FOR OAHU NORTH SHORE-
OAHU KOOLAU-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI-LANAI-
KAHOOLAWE-MAUI-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR.

HIGH WIND WARNING UNTIL 6 PM HST SATURDAY FOR BIG ISLAND SUMMITS.

BLIZZARD WARNING UNTIL 6 PM HST SATURDAY FOR BIG ISLAND SUMMITS.

GALE WARNING UNTIL NOON HST SATURDAY FOR OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD
WATERS-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND
WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST
WATERS.

GALE WARNING UNTIL 6 AM HST SATURDAY FOR KAUAI NORTHWEST WATERS-
KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU
WINDWARD WATERS.

&&

DISCUSSION/MARINE...JACOBSON
AVIATION...M BALLARD

In the hours before

Local storm report, Jan 2, 11:04 PM HST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1104 PM HST FRI JAN 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     NON-TSTM WND DMG PAPAIKOU                19.79N 155.10W
01/02/2015                   HAWAII             HI   COUNTY OFFICIAL

            TREE DOWN ON OLD MAMALAHOA HWY.

1040 PM     NON-TSTM WND DMG PAHOA                   19.50N 154.95W
01/02/2015                   HAWAII             HI   COUNTY OFFICIAL

            TREE DOWN ON APAA ST.

&&

HFO
Local storm report, Jan 3, 12:42 AM HST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1242 AM HST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     NON-TSTM WND DMG WAIPIO                  21.42N 158.00W
01/03/2015                   HONOLULU           HI   COUNTY OFFICIAL

            DOWNED TREES AT ULIEO STREET

1210 AM     NON-TSTM WND DMG MILILANI TOWN           21.45N 158.02W
01/03/2015                   HONOLULU           HI   COUNTY OFFICIAL

            DOWNED TREES H2 SOUTH BOUND BEFORE KIPAPA GULCH

1210 AM     NON-TSTM WND DMG 1 W WAIALUA             21.58N 158.14W
01/03/2015                   HONOLULU           HI   COUNTY OFFICIAL

            DOWNED TREES NEAR MOKULEIA POLO FIELD

1231 AM     FLOOD            NE PUPUKEA              21.66N 158.05W
01/03/2015                   HONOLULU           HI   COUNTY OFFICIAL

            HEAVY PONDING SOUTHBOUND ON KAM HIGHWAY BEFORE SUNSET
            BEACH ELEMENTARY SCHOOL

1231 AM     NON-TSTM WND DMG HALEIWA                 21.60N 158.11W
01/03/2015                   HONOLULU           HI   AMATEUR RADIO

            POWER OUTAGE HALEIWA TO SUNSET BEACH.

&&

HFO
Special weather statement, Jan 3, 1:15 AM HST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
115 AM HST SAT JAN 3 2015

HIZ016-019>028-031400-
BIG ISLAND INTERIOR-BIG ISLAND NORTH AND EAST-BIG ISLAND SUMMIT-
HALEAKALA SUMMIT-KAHOOLAWE-KOHALA-KONA-LEEWARD HALEAKALA-
MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-WINDWARD HALEAKALA-
115 AM HST SAT JAN 3 2015

AT 101 AM HST...A LINE OF HEAVY RAINS AND THUNDERSTORMS WAS LOCATED
FROM 73 MILES NORTHEAST OF KAHULUI TO 83 MILES WEST OF
KAILUA-KONA...MOVING EAST AT 40 MPH.

ANOTHER BAND OF HEAVY RAINS AND THUNDERSTORMS IS CURRENTLY AFFECTING
NORTHWESTERN BIG ISLAND. THIS BAND IS MOVING EAST AT 20 MPH.

WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS AND STORMS AS
THEY MARCH ACROSS THE REST OF MAUI AND KAHOOLAWE...AND THE BIG
ISLAND. EXPECT DANGEROUS FREQUENT LIGHTNING WITH THE THUNDERSTORMS.

LAU
Local storm report, Jan 3, 1:29 AM HST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
129 AM HST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     NON-TSTM WND DMG PAPAIKOU                19.79N 155.10W
01/03/2015                   HAWAII             HI   LAW ENFORCEMENT

            HAMAKUA RD CLOSURE DUE TO HIGH WINDS ON OLD MAMALAHOA
            HIGHWAY BTWN KAHANA DR AND WAOKELE ST

1226 AM     NON-TSTM WND DMG PAHOA                   19.50N 154.95W
01/03/2015                   HAWAII             HI   LAW ENFORCEMENT

            ROAD CLOSED KAHAKAI BLVD NEAR ROUTE 130 AND KAOHE
            HOMESTEAD RD ABOVE PAHOA HIGH SCHOOL

1226 AM     NON-TSTM WND DMG PAHOA                   19.50N 154.95W
01/03/2015                   HAWAII             HI   LAW ENFORCEMENT

            ROAD CLOSURES HIGHWAY 130 NEAR MILE MARKER 12. HIGHWAY
            132 NEAR LAVA TREE STATE PARK. HIGHWAY 130 NEAR MILO.

&&

HFO
Local storm report, Jan 3, 2:17 AM HST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
217 AM HST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 AM     NON-TSTM WND DMG KAHULUI                 20.87N 156.46W
01/03/2015                   MAUI               HI   LAW ENFORCEMENT

            ROOF BLEW OFF STRUCTURE NEAR ONE STREET AND S PAPA
            AVENUE.

0204 AM     NON-TSTM WND DMG WAILUKU                 20.89N 156.51W
01/03/2015                   MAUI               HI   LAW ENFORCEMENT

            MAUI POLICE REPORTS TIN ROOF BLEW OFF A STUCTURE ON
            CENTRAL AVENUE.

0206 AM     NON-TSTM WND DMG PEARL CITY              21.40N 157.97W
01/03/2015                   HONOLULU           HI   LAW ENFORCEMENT

            HONOLULU POLICE REPORT PEARL CITY ROAD CLOSURE ON KAM HWY
            WESTBOUND FROM WAIHONA STREET TO H-1, H-2 ON-RAMP DUE TO
            DOWNED TREE.

&&

HFO
Local storm report, Jan 3, 3:19 AM HST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
319 AM HST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 AM     NON-TSTM WND DMG HAIKU                   20.92N 156.32W
01/03/2015                   MAUI               HI   COUNTY OFFICIAL

            WAIPALANI ROAD IN HAIKU IMPASSABLE DUE TO POWER LINES
            BLOCKING BOTH DIRECTIONS.

0313 AM     NON-TSTM WND DMG WAILUKU                 20.89N 156.51W
01/03/2015                   MAUI               HI   COUNTY OFFICIAL

            ALII DRIVE IMPASSABLE DUE TO DOWNED TREES AND POWER LINES

0313 AM     NON-TSTM WND DMG KIHEI                   20.76N 156.45W
01/03/2015                   MAUI               HI   COUNTY OFFICIAL

            SOUTH KIHEI RD BTWN OHUKAI RD AND 211 S. KIHEI RD
            IMPASSABLE DUE TO DOWNED TREES

&&

HFO

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 5:22 PM HSTAreal Flood AdvisoryHFOKauai113 min
Jan 2, 6:38 PM HSTSpecial Marine WarningHFO112 min
Jan 2, 6:49 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Jan 2, 8:15 PM HSTAreal Flood AdvisoryHFOHonolulu2 hr
Jan 2, 8:23 PM HSTSpecial Marine WarningHFO112 min
Jan 2, 8:43 PM HSTAreal Flood AdvisoryHFOKalawao5 hr
Jan 2, 9:43 PM HSTSpecial Marine WarningHFO2 hr
Jan 2, 9:58 PM HSTAreal Flood AdvisoryHFOKalawao2 hr
Jan 2, 11:42 PM HSTSpecial Marine WarningHFO2 hr
Jan 3, 12:34 AM HSTAreal Flood AdvisoryHFOHawaii3 hr
Jan 3, 1:39 AM HSTSpecial Marine WarningHFO111 min
Jan 3, 1:42 AM HSTAreal Flood AdvisoryHFOKalawao2 hr
Jan 3, 2:07 AM HSTAreal Flood AdvisoryHFOHawaii7 hr
Jan 3, 3:06 AM HSTSpecial Marine WarningHFO114 min
Jan 3, 4:58 AM HSTSpecial Marine WarningHFO2 hr
Jan 3, 6:57 AM HSTSpecial Marine WarningHFO2 hr

Nearby

Small Craft Advisories in Hawaii, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.